Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 45, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 30, 2018, 2:02 PM PDT. It took effect at Apr 30, 2018, 4:27 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2018, 2:02 PM PDT (21:02 UTC)
- In effect from
- Apr 30, 2018, 4:27 PM PDT
- Expired
- Apr 30, 2018, 9:07 PM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
481 WHUS76 KEKA 302102 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 202 PM PDT Mon Apr 30 2018 PZZ470-010515- /O.CAN.KEKA.SC.Y.0044.000000T0000Z-180501T0900Z/ /O.NEW.KEKA.SC.Y.0045.180501T0000Z-180501T0900Z/ /O.UPG.KEKA.GL.A.0016.180501T0900Z-180502T1200Z/ /O.EXB.KEKA.GL.W.0019.180501T0900Z-180502T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 202 PM PDT Mon Apr 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 2 AM TUESDAY TO 5 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 2 AM Tuesday to 5 AM PDT Wednesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 5 PM this afternoon to 2 AM PDT Tuesday. The Gale Watch is no longer in effect. * WINDS...North 20 to 30 kt. Gale force gusts expected late Monday night. * SEAS...Combined seas building to 10 to 13 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-010515- /O.CAN.KEKA.SC.Y.0044.000000T0000Z-180501T0000Z/ /O.CON.KEKA.GL.W.0019.180501T0000Z-180502T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 202 PM PDT Mon Apr 30 2018 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. * WINDS...North 20 to 30 kt. Gale force gusts expected by Monday evening. * SEAS...Combined seas building to 10 to 14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-455-010515- /O.CON.KEKA.SC.Y.0044.000000T0000Z-180502T1200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 202 PM PDT Mon Apr 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...North 15 to 25 kt. Near gale force gusts expected Monday night. * SEAS...Combined seas building to 7 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
3 follow-up statements
844 WHUS76 KEKA 302327 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 427 PM PDT Mon Apr 30 2018 PZZ475-010730- /O.EXT.KEKA.GL.W.0019.180430T2327Z-180502T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 427 PM PDT Mon Apr 30 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...North 25 to 30 kt with gusts increasing to 40 kt. * SEAS...Steep seas building to 10 to 14 ft at 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ470-010730- /O.EXT.KEKA.SC.Y.0045.180430T2327Z-180501T0900Z/ /O.CON.KEKA.GL.W.0019.180501T0900Z-180502T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 427 PM PDT Mon Apr 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TUESDAY TO 5 AM PDT WEDNESDAY... * WINDS...North 20 to 30 kt. Gale force gusts to 40 kt expected late Monday night. * SEAS...Steep seas building to 10 to 13 ft 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-010730- /O.CON.KEKA.SC.Y.0044.000000T0000Z-180502T1200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 427 PM PDT Mon Apr 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...North 15 to 25 kt. Near gale force gusts expected Monday night. * SEAS...Steep seas building to 7 to 10 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
315 WHUS76 KEKA 010128 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 628 PM PDT Mon Apr 30 2018 PZZ455-010930- /O.UPG.KEKA.SC.Y.0044.000000T0000Z-180502T1200Z/ /O.EXA.KEKA.GL.W.0019.000000T0000Z-180502T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 628 PM PDT Mon Apr 30 2018 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect until 5 AM PDT Wednesday. The Small Craft Advisory is no longer in effect. * WINDS...North 20 to 30 kt...with gusts to 40 kt. * SEAS...Steep seas building to 8 to 12 ft at 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ470-010930- /O.CON.KEKA.SC.Y.0045.000000T0000Z-180501T0900Z/ /O.CON.KEKA.GL.W.0019.180501T0900Z-180502T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 628 PM PDT Mon Apr 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TUESDAY TO 5 AM PDT WEDNESDAY... * WINDS...North 20 to 30 kt. Gale force gusts to 40 kt expected late Monday night. * SEAS...Steep seas building to 10 to 13 ft 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-010930- /O.CON.KEKA.GL.W.0019.000000T0000Z-180502T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 628 PM PDT Mon Apr 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...North 25 to 30 kt with gusts increasing to 40 kt. * SEAS...Steep seas building to 10 to 14 ft at 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-010930- /O.CON.KEKA.SC.Y.0044.000000T0000Z-180502T1200Z/ Pt St George to Cape Mendocino out 10 nm- 628 PM PDT Mon Apr 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...North 15 to 25 kt. Near gale force gusts expected Monday night. * SEAS...Steep seas building to 7 to 10 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
798 WHUS76 KEKA 010407 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 907 PM PDT Mon Apr 30 2018 PZZ470-011215- /O.CAN.KEKA.SC.Y.0045.000000T0000Z-180501T0900Z/ /O.EXT.KEKA.GL.W.0019.180501T0407Z-180502T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 907 PM PDT Mon Apr 30 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...North 25 to 30 kt. Gale force gusts to 40 kt. * SEAS...Steep seas building to 10 to 13 ft 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-011215- /O.EXT.KEKA.SC.Y.0044.000000T0000Z-180501T1600Z/ /O.EXB.KEKA.GL.W.0019.180501T1600Z-180502T1200Z/ Pt St George to Cape Mendocino out 10 nm- 907 PM PDT Mon Apr 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 5 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 9 AM Tuesday to 5 AM PDT Wednesday. * WINDS...North 20 to 30 kt. Gale force gusts to 40 kt expected Tuesday. * SEAS...Steep seas building to 7 to 11 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ455-475-011215- /O.CON.KEKA.GL.W.0019.000000T0000Z-180502T1200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 907 PM PDT Mon Apr 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...North 20 to 30 kt...with gusts to 40 kt. * SEAS...Steep seas building to 10 to 14 ft at 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 3:38 AM PDT, 10 hours 24 minutes earlier.
Area forecast discussion, Apr 30, 3:38 AM PDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
338 AM PDT Mon Apr 30 2018
.SYNOPSIS...Cool temperatures will continue today, with mostly
cloudy skies giving way to some partial clearing in portions of
northwest California. High pressure will bring a dry week ahead,
with cool and breezy conditions giving way to warmer weather mid
to late week.
&&
.DISCUSSION...Strong surface high pressure over the Eastern
Pacific will continue to build today, while this weekends upper-
level trough shifts eastward over the Intermountain West. This
pattern will allow for the start of a dry week across northern
California. However, an upper-level trough originating from the
Gulf of Alaska will drop southward across our region today,
reinforcing chilly air aloft, and perhaps allowing for a couple of
showers to develop around the higher terrain of Mendocino
National Forest this afternoon. Temperatures will also remain cool
today, and north-northwesterly breezes will increase with a
strengthening pressure gradient. Cloud-cover will be fairly
widespread to start the day; perhaps the only exceptions being
along the Mendocino Coast and eastern Trinity County. Expect some
partial clearing this afternoon along the Redwood coast and over
most of Mendocino county, while clouds will tend to persist across
the higher terrain of inland Humboldt and Del Norte.
As drier and more stable air continues to filter in tonight, we
should see an overall decrease in cloud-cover, although some
clouds may linger and even expand a bit around Humboldt county
this evening. The clearing skies inland with drier low-level air
in place will allow temperatures to drop, with mid-30s likely for
interior Del Norte, Humboldt, and much of Trinity Counties. Thus,
a frost advisory has been issued for late tonight and Tuesday
morning. It is possible enough lingering low-level moisture will
be in place from this weekend that some valleys may experience
fog, which could mitigate the frost threat.
Otherwise, as the aforementioned upper-level trough drops
southward and develops an upper-low over southern California,
ridging will build into our region, allowing for warming
temperatures starting on Tuesday. Highs will return to near or
above normal levels for the rest of the week. However, strong
northerly winds will keep brisk conditions at the coast and over
exposed higher terrain for Tuesday. On Wednesday these winds will
ease, as offshore high pressure weakens and expands toward
California. A subsequent push of marine air along with the easing
winds may allow for some coastal low clouds and fog to
develop...perhaps locally Wednesday morning, but more widespread
for Thursday. There have been some hints in the model guidance of
a weakening front trying to bring a few showers in on Saturday,
but confidence is not high enough to change the dry forecast for
most of our area through next weekend. /AAD
&&
.AVIATION...Moderate northerlies, gusting in excess of 20 kt along
the coast, will prevail across the region during the next 24 hours.
This flow regime may force low clouds and stratus to bank up against
the mountains in the vicinity of coastal Humboldt and Del Norte
Counties this morning, with low clouds becoming increasingly
confined to Humboldt County during the afternoon/evening. Otherwise,
dry weather is probable through at least Friday.
&&
.MARINE...An expansive area of surface high pressure located over
the NERN Pacific, combined with lower pressure over the western
U.S., is aiding in the development of gusty northerly winds. Solid
small craft speeds are ongoing, and further strengthening is
forecast to take place tonight, which will yield gale force gusts
from 35-40 kt, and steep short-period seas, over the outer coastal
waters through Tuesday night. Thereafter, the pressure gradient is
forecast to relax during Wednesday as low pressure develops along
the coast.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 3 AM to 9 AM PDT Tuesday for CAZ102-105-107-
108.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from late tonight
through late Tuesday night for PZZ470.
Small Craft Advisory until 2 AM PDT Tuesday for PZZ470.
Small Craft Advisory until 5 AM PDT Wednesday for PZZ450-455.
Small Craft Advisory until 5 PM PDT this afternoon for PZZ475.
Gale Warning from 5 PM this afternoon to 5 AM PDT Wednesday for
PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 30, 3:43 AM PDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 343 AM PDT Mon Apr 30 2018 CAZ101-103-104-106-109>113-011045- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 343 AM PDT Mon Apr 30 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105-107-108-011045- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity- 343 AM PDT Mon Apr 30 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect for late tonight for temperatures in the mid-30s accompanied by frost in valley locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Frost Advisory is in effect for early Tuesday morning. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:50 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Trinity | 30 hr |
| Apr 30, 3:07 AM PDT | Gale Warning | EKA | 48 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.